Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2012, 5:43 PM EDT for Delaware County, Montgomery County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 1, 2012, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Delaware County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WWUS81 KPHI 012143
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT WED AUG 1 2012
PAZ067-068-070-012245-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-
543 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PHILADELPHIA...MOVING SOUTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR WEST CONSHOHOCKEN...
DEVON-BERWYN AROUND 600 PM...RADNOR TOWNSHIP...BRYN MAWR AROUND 615
PM...TROUT LAKE...BROOMALL AROUND 630 PM...SPRINGFIELD AND DREXEL
HILL AROUND 645 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4021 7547 4021 7524 4007 7525 4006 7526
4004 7525 3999 7525 3997 7528 3997 7525
3985 7526 3985 7533 3983 7537 3983 7547
3984 7552
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:34 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 3:34 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT WED AUG 1 2012
.SYNOPSIS...
A WEAKENING FRONTAL BOUNDARY FROM THE NORTHWEST SHOULD DROP INTO
OUR REGION THIS EVENING BEFORE DISSIPATING. WEAK HIGH PRESSURE IS
FORECAST TO INFLUENCE OUR REGION FROM THURSDAY INTO FRIDAY.
ANOTHER FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST IS
EXPECTED TO STALL TO OUR NORTH ON FRIDAY NIGHT BEFORE LIFTING BACK
TO THE NORTH AND NORTHEAST OVER THE WEEKEND. THE NEXT IN THE
SERIES OF BOUNDARIES FROM THE NORTHWEST IS FORECAST TO PASS
THROUGH OUR REGION FROM SUNDAY NIGHT INTO MONDAY. THE FRONT IS
EXPECTED TO STALL TO OUR SOUTH ON TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SO FAR TODAY THE KINEMATICS HAS WORKED BETTER THAN THE
THERMODYNAMICS AS MOST OF THE HEAVIEST RAIN HAS BEEN EAST OF THE
I95 CORRIDOR. THE TROFFING ALOFT COUPLED WITH A WEAK SURFACE
CONVERGENCE ZONE AND PRESENCE OF THE JET ALOFT AND MID LEVEL QVEC
CONVERGENCE HAVE TRUMPED THE WEAKENING FRONT TO THE WEST WITH MORE
AMPLE SUNSHINE AND SOME STRONGER THERMODYNAMIC FIELDS. THE
MESOSCALE MODELS AXIS OF HEAVIEST CONVECTION IS TOO FAR WEST. WE
WILL CONTINUE TO PLAY THE HOT HAND AND KEEP THE HIGHEST POPS EAST
THROUGH THE REST OF TODAY. THERE IS NO CIN AND AMPLE CAPE IN THE
WESTERN PART OF OUR CWA TO BE WORTHY OF A CHANCE. WE SUPPOSE THERE
IS ALSO A LOW CHANCE THAT THE CONVECTION FARTHER THE WEST MIGHT
MAKE IT BEFORE DISSIPATING.
THE WRF-NMMB INITIALIZATION LOOKED BETTER THAN THE GFS AT 500MB
AND WE ARE GOING TO GO WITH A FASTER END OF POPS IN THE OVERNIGHT.
WE HAVE ADDED PATCHY FOG WHERE HEAVY RAIN HAS FALLEN SO FAR.
BECAUSE TEMPERATURES HAVE A LOW STARTING POINT, STAT GUIDANCE HAS
LOWERED MINS. THIS APPEARS LOGICAL AND WE WILL FOLLOW.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AT ONE TIME FRIDAY LOOKED LIKE THE "DRY" POPLESS DAY IN THIS
PATTERN. IT NOW APPEARS TOMORROW MAY HAVE THE BETTER CHANCE. THE
MODELS ARE MORE AGGRESSIVE AT NEARLY CAPPING THE FORECAST
SOUNDINGS. IN ADDITION, THE FORECAST THERMODYNAMIC FIELDS ARE VERY
WEAK FOR EARLY AUGUST. THE FORECAST K INDEX IS ONLY IN THE TEENS,
THE SHOWALTERS ARE POSITIVE AND TOTAL TOTALS ARE IN THE LOWER 40S.
IN THAT ENVIRONMENT WE SHOULD BE HARD PRESSED TO HAVE ANY TSTMS OR
EVEN JUSTIFY ISOLATED POPS. WE WILL HAVE A RELATIVELY LOWER START
AND NOW THAT THE GFS HAS JETTISONED THE PERFECTLY SPHERICAL LOW
PRESSURE SYSTEM SOLUTION PASSING EAST OF OUR AREA, ITS MOS LOOKS
PRETTY GOOD BASED ON FCST 925MB TEMPS AND 1000-850 THICKNESSES.
WHILE THERE WILL BE AN INITIAL WESTERLY TO NORTHWESTERLY FLOW, IT
WILL WEAKEN AND A SEA BREEZE MAY FORM DURING THE AFTERNOON FOR
COASTAL AREAS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
ON THURSDAY NIGHT, THE MID LEVEL PATTERN IS EXPECTED TO FEATURE A
SOMEWHAT ZONAL FLOW ACROSS THE NORTHERN STATES WITH A TROUGH
BEGINNING TO DROP OVER THE NORTHERN GREAT PLAINS. ON FRIDAY AND
OVER THE WEEKEND, THE WESTERN NORTH ATLANTIC RIDGE SHOULD BEGIN TO
ASSERT ITS INFLUENCE OVER OUR REGION AS THE TROUGH WORKS IT WAY TO
THE GREAT LAKES. THE TROUGH IS EXPECTED TO ESTABLISH ITSELF OVER
EASTERN CANADA, THE GREAT LAKES AND THE NORTHEASTERN STATES DURING
THE EARLY PART OF THE NEW WEEK.
THE WESTERN NORTH ATLANTIC RIDGE SHOULD BRING THE RETURN OF HOT
HUMID CONDITIONS TO OUR REGION WITH THE RESULTING SOUTH TO
SOUTHWEST FLOW. TEMPERATURES AT 850 HPA ARE FORECAST TO RISE INTO
THE +18C TO +20C RANGE. AS A RESULT, MUCH OF SOUTHEASTERN
PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, DELAWARE AND
NORTHEASTERN MARYLAND SHOULD RISE INTO THE 90S ON FRIDAY AND OVER
THE WEEKEND WITH THE ONLY LIMITING FACTOR BEING CLOUD COVER FROM
ANY CONVECTION OR CONVECTIVE DEBRIS. THE URBAN AREAS IN AND AROUND
PHILADELPHIA MAY APPROACH THEIR EXCESSIVE HEAT CRITERIA.
THERE WILL LIKELY BE A FAIR AMOUNT OF AFTERNOON AND EVENING
INSTABILITY ON FRIDAY, SATURDAY AND SUNDAY WITH SURFACE BASED CAPE
VALUES EXPECTED TO EXCEED 2000 TO 2500 J/KG IN MUCH OF OUR REGION.
ALSO, WEAK IMPULSES IN THE MID LEVEL FLOW ARE ANTICIPATED.
HOWEVER, THE TIMING OF ANY IMPULSE REMAINS A LOW CONFIDENCE
FORECAST AT THIS POINT. AS A RESULT, WE WILL SIMPLY CARRY A CHANCE
OR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY. WE WILL CARRY THE CHANCE OR
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY ON
SUNDAY WITH THE APPROACHING MID LEVEL TROUGH AS WELL AS A SURFACE
FRONT.
THE MID LEVEL TROUGH IS FORECAST TO NUDGE THE SURFACE FRONT
THROUGH OUR REGION FROM SUNDAY NIGHT INTO MONDAY. WE WILL CARRY A
CHANCE OF SHOWERS AND THUNDERSTORMS AT THAT TIME. AS THE FRONT
MOVES TO OUR SOUTH AND STALLS, SOME DRY AIR MAY BUILD INTO OUR
REGION FROM THE NORTHWEST AND NORTH FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE 18Z TAFS HAVE DIFFERENT ISSUES FOR OUR THREE TERMINAL STRIPS
FOR THIS AFTERNOON AND EARLY EVENING. KABE AND KRDG AND NORTHWEST
AIRPORTS SHOULD BE VFR AND ARE NOT EXPECTED TO BE IMPACTED BY
THUNDERSTORMS AS COVERAGE IS TOO LOW TO CONFIDENTLY INCLUDE THE
MENTION.
THE KPHL TERMINAL I95 CORRIDOR AIRPORTS MIGHT BE THE LUCKY
AIRPORTS AS THE BULK OF THE AFTERNOON TSTMS ARE EAST AND LOWER
CIGS REMAIN BLOCKED TO THE WEST. THERE IS ONE LAST BAND NEAR THE
FALL LINE THAT WILL BE WATCHED. KTTN LOOKS THE MOST VULNERABLE.
FOR KMIV AND KACY AND ALL EASTERN AIRPORTS, EXPECT IMPACTS FROM
TSTMS TO CONTINUE THIS AFTERNOON. WE CARRIED IFR CONDITIONS IN
TSRAS MAINLY FROM VSBY RESTRICTIONS DUE TO THE HEAVY RAIN.
WINDS OVERALL SHOULD BE LIGHT, SOUTH AT INLAND AIRPORTS AND
SOUTHEAST CLOSER TO THE COAST. WE ARE NOT FINDING A TRUE SEA
BREEZE FRONT IN NJ AND DE, ALTHOUGH THE SLIGHTLY CONVERGENT
DIRECTIONS ARE HELPING TO TRIGGER THE TSTMS.
ALL TERMINALS AND AIRPORTS LATER THIS EVENING ARE EXPECTED TO
JUST HAVE DEBRIS CLOUDINESS AROUND AT VFR LEVELS AND VERY LIGHT
WINDS. SOME FOG MAY START FORMING AT KMIV.
THE FORECAST SOUNDINGS ARE SUGGESTING DRYING OVERNIGHT. IFR
CONDITIONS WERE FORECAST AT KMIV BASED ON THEIR HEAVY RAIN.
ELSEWHERE LEANING TOWARD MVFR RESTRICTIONS DUE TO FOG AT THE MORE
RURAL AIRPORTS.
VFR CONDITIONS ARE EXPECTED DURING THE DAY ON THURSDAY. THE TSTMS
IF ANY ARE EXPECTED TO BE EXTREMELY ISOLATED, TOO ISOLATED TO
MENTION IN THE TAFS.
OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR CONDITIONS.
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE,
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE IS THE
POSSIBILITY OF SCATTERED MVFR OR IFR CONDITIONS IN LATE NIGHT AND
EARLY MORNING FOG, HAZE AND LOW CLOUDS.
SUNDAY THROUGH MONDAY...MAINLY VFR EXCEPT IN AND AROUND SCATTERED
SHOWERS AND THUNDERSTORMS. THERE IS THE POSSIBILITY OF SCATTERED
MVFR OR IFR CONDITIONS IN NIGHTTIME AND MORNING FOG, HAZE AND LOW
CLOUDS.
&&
.MARINE...
SUB SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. THE MORE
AGGRESSIVE MODEL SOLUTIONS WITH THE LAST LOW ASSOCIATED WITH THE
TROF HAVE BEEN ABANDONED, EVEN BY THE CAN GGEM. THE SOUTH TO
SOUTHEAST WINDS OF TODAY MAY BRIEFLY BECOME WEST LATER TONIGHT
EARLY ON THURSDAY BEFORE BECOMING SOUTH AGAIN. SEAS ARE NOT
EXPECTED TO EXCEED THREE FEET AND THE PERIOD IS ALSO BECOMING
SHORTER.
OUTLOOK...
HIGH PRESSURE IS FORECAST TO INFLUENCE THE THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE FROM THURSDAY NIGHT INTO SUNDAY. A FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON SUNDAY NIGHT
AND MONDAY. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE
SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.
&&
.HYDROLOGY...
NO CHANGE WITH OUR THINKING AND RESULTS SO FAR. HEAVY DOWNPOURS
ASSOCIATED WITH THUNDERSTORMS...ESPECIALLY INTO EARLY THIS EVENING
WILL PRODUCE RAPID RUNOFF IN SOME AREAS. THIS SCENARIO BRINGS WITH
IT THE THREAT OF HIGHLY LOCALIZED FLOODING...ESPECIALLY IN URBAN
SETTINGS. RIGHT NOW THIS THREAT DOESNT APPEAR TO BE WIDESPREAD
ENOUGH TO WARRANT A FLASH FLOOD WATCH...BUT GIVEN THE AMOUNT OF
MOISTURE AVAILABLE IN THE ATMOSPHERE...CAN'T RULE OUT ONE OR TWO
ADDITIONAL PROBLEMS OR WARNINGS.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF MINOR TIDAL FLOODING WILL LIKELY OCCUR THIS
EVENING/EARLY TONIGHT SINCE WE ARE AT FULL MOON TODAY AND THE
HIGHEST ASTRONOMICAL TIDES OF THIS SPRING TIDE CYCLE WILL OCCUR
WITH THIS HIGH TIDE CYCLE. DEPARTURES HAVE NOT CHANGED MUCH NOR
ARE EXPECTED TO WITH NO REAL CHANGE IN THE SYNOPTIC SCALE PATTERN.
TIDE LEVELS LOOK SIMILAR TO LAST EVENING'S HIGH TIDE CYCLE, A LOW
END MINOR TIDAL FLOODING EVENT. WINDS STILL ARE BLOWING INTO
DELAWARE BAY. SO WE HAVE DECIDED TO ADD A COASTAL FLOOD STATEMENT
UP THE TIDAL DELAWARE RIVER AND SEPARATELY INCLUDED MIDDLESEX
COUNTY IN THE COASTAL FLOOD ADVISORY. TIDES ON CHESAPEAKE BAY ARE
EXPECTED TO REMAIN BELOW STATEMENT OR ADVISORY LEVELS. THE
ASTRONOMICAL SPRING TIDE CYCLE PEAKS WITH THIS HIGH TIDE CYCLE
TONIGHT. THE WINDS ON THURSDAY SHOULD NOT BE ONSHORE AND WHAT
TIDAL FLOODING THERE IS, IF ANY, SHOULD BE LESS THAN TONIGHT'S
HIGH TIDE CYCLE.
&&
.RIP CURRENTS...
MODERATE RISK TODAY WITH A CONTINUED 2-3 FT SWELL AND HIGHER THAN
NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH TODAY'S FULL MOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR DEZ002>004.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...IOVINO
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...GIGI/IOVINO
MARINE...GIGI/IOVINO
HYDROLOGY...GIGI
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...GIGIHazardous weather outlook, Aug 1, 4:26 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 426 PM EDT WED AUG 1 2012 PAZ054-055-060>062-022030- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-022030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-PAZ067-070-071-022030- NEW CASTLE-CHESTER-DELAWARE-PHILADELPHIA- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES MAY APPROACH 100 ON FRIDAY, SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-017>019-PAZ068-069-022030- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES MAY APPROACH 100 ON FRIDAY, SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-022030- KENT-INLAND SUSSEX- 426 PM EDT WED AUG 1 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-022030- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-020>023-027-022030- MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 426 PM EDT WED AUG 1 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ALSO, LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-022030- SALEM- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-022030- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 426 PM EDT WED AUG 1 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THERE IS A MODERATE RISK OF RIP CURRENTS. ALSO, LOCALIZED HEAVY RAINFALL IS POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-022030- DELAWARE BEACHES- 426 PM EDT WED AUG 1 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-022030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 426 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 4:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT WED AUG 1 2012
NJZ001-012145-
SUSSEX NJ-
441 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONTAGUE...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR MONTAGUE...HAINESVILLE AROUND 500 PM...
HIGH POINT AROUND 530 PM...SUSSEX AND VERNON VALLEY AROUND 545 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4126 7448 4125 7445 4111 7448 4120 7488
4124 7487 4129 7484 4135 7476 4136 7469
HAYESLocal storm report, Aug 1, 4:45 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM LIGHTNING WILDWOOD 38.99N 74.82W
08/01/2012 CAPE MAY NJ TRAINED SPOTTER
*** 4 INJ *** CLARIFICATION OF EARLIER REPORTS... 4
TOTAL INJURED FROM LIGHTNING STRIKE ON BEACH
1245 PM FLASH FLOOD WILDWOOD 38.99N 74.82W
08/01/2012 CAPE MAY NJ TRAINED SPOTTER
0400 PM FLASH FLOOD HILLSBOROUGH 40.48N 74.63W
08/01/2012 SOMERSET NJ EMERGENCY MNGR
FLASH FLOOD REPORTED ON CAIN DR.
0431 PM FLASH FLOOD MILLSTONE 40.50N 74.59W
08/01/2012 SOMERSET NJ EMERGENCY MNGR
FLOODING REPORTING ON MAIN AND YORKTOWN ROADS
&&
EVENT NUMBER PHI1200591 PHI1200592 PHI1200594 PHI1200593
GAINESSpecial weather statement, Aug 1, 4:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT WED AUG 1 2012
NJZ018-PAZ068-071-012200-
CAMDEN NJ-MONTGOMERY PA-PHILADELPHIA PA-
453 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...MONTGOMERY AND
PHILADELPHIA COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PHILADELPHIA...MOVING NORTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ROCKLEDGE...JENKINTOWN
AROUND 500 PM...ORELAND AROUND 515 PM...NORTHEAST PHILADELPHIA
AROUND 545 PM AND ABINGTON AROUND 600 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4006 7498 4005 7497 4000 7506 3998 7501
3997 7502 3995 7502 3993 7499 3996 7524
4012 7519 4014 7502 4012 7496 4009 7495
HAYESSpecial weather statement, Aug 1, 5:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 534 PM EDT WED AUG 1 2012 PAZ054-055-012230- CARBON PA-MONROE PA- 534 PM EDT WED AUG 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF LEHIGHTON...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR BELTZVILLE STATE PARK AROUND 600 PM...CHRISTMANS...TRACHSVILLE AROUND 615 PM...PENN FOREST RESERVOIR AND JONAS AROUND 630 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LAT...LON 4114 7548 4090 7531 4077 7575 4093 7586 HAYES
Special weather statement, Aug 1, 5:41 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 PM EDT WED AUG 1 2012
NJZ017-018-PAZ071-012245-
CAMDEN NJ-GLOUCESTER NJ-PHILADELPHIA PA-
541 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...GLOUCESTER AND
PHILADELPHIA COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMDEN...MOVING SOUTH AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR WOODLYNNE...GLOUCESTER CITY AROUND 600
PM...BELLMAWR...MOUNT EPHRAIM AROUND 615 PM...GLENDORA...BLACKWOOD
AROUND 630 PM...WENONAH AND TURNERSVILLE AROUND 645 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3968 7492 3967 7525 3968 7527 3986 7525
3986 7521 3988 7522 3988 7525 3997 7524
4000 7504 3998 7501 3997 7502 3995 7502
3994 7498 3992 7496
HAYESSpecial weather statement, Aug 1, 5:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT WED AUG 1 2012
PAZ067-068-070-012245-
CHESTER PA-DELAWARE PA-MONTGOMERY PA-
543 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE AND
MONTGOMERY COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PHILADELPHIA...MOVING SOUTH
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR WEST CONSHOHOCKEN...
DEVON-BERWYN AROUND 600 PM...RADNOR TOWNSHIP...BRYN MAWR AROUND 615
PM...TROUT LAKE...BROOMALL AROUND 630 PM...SPRINGFIELD AND DREXEL
HILL AROUND 645 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4021 7547 4021 7524 4007 7525 4006 7526
4004 7525 3999 7525 3997 7528 3997 7525
3985 7526 3985 7533 3983 7537 3983 7547
3984 7552
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:51 PM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester | 5 hr |
| Aug 1, 9:24 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 15 hr |
| Aug 1, 9:44 AM EDT | Areal Flood Advisory | PHI | Cumberland | 2 hr |
| Aug 1, 10:48 AM EDT | Special Weather Statement | PHI | Cumberland | 57 min |
| Aug 1, 10:59 AM EDT | Areal Flood Advisory | PHI | Cumberland | 73 min |
| Aug 1, 12:09 PM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| Aug 1, 12:48 PM EDT | Areal Flood Advisory | PHI | Cape May | 107 min |
| Aug 1, 1:09 PM EDT | Special Weather Statement | PHI | Cape May | 66 min |
| Aug 1, 1:16 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Ocean | 3 hr |
| Aug 1, 1:45 PM EDT | Special Weather Statement | PHI | Somerset | 60 min |
| Aug 1, 2:12 PM EDT | Areal Flood Advisory | PHI | Middlesex, Morris, Somerset | 3 hr |
| Aug 1, 2:27 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 63 min |
| Aug 1, 2:39 PM EDT | Flash Flood Warning | PHI | Middlesex, Somerset | 3 hr |
| Aug 1, 2:47 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 3 hr |
| Aug 1, 2:57 PM EDT | Special Weather Statement | PHI | Ocean | 63 min |
| Aug 1, 3:12 PM EDT | Special Weather Statement | PHI | Hunterdon | 63 min |
| Aug 1, 3:25 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 3 hr |
| Aug 1, 3:31 PM EDT | Coastal Flood Statement | PHI | Burlington, Camden, Gloucester, Salem | 11 hr |
| Aug 1, 3:51 PM EDT | Flash Flood Warning | PHI | Hunterdon, Morris | 2 hr |
| Aug 1, 4:11 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 65 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Aug 1, 5:26 PM EDT | Areal Flood Advisory | PHI | Sussex | 102 min |
| Aug 1, 5:41 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 64 min |
| Aug 1, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 31 min |
| Aug 1, 6:16 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 46 min |
| Jul 31, 8:11 PM EDT | Special Weather Statement | PHI | Berks | 64 min |
| Jul 31, 9:12 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 63 min |
| Aug 1, 1:02 AM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Aug 1, 2:03 PM EDT | Special Weather Statement | PHI | Chester | 57 min |
| Aug 1, 3:03 PM EDT | Special Weather Statement | PHI | Monroe | 57 min |
| Aug 1, 3:35 PM EDT | Special Weather Statement | PHI | Philadelphia | 55 min |
| Aug 1, 4:07 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 3 hr |
| Aug 1, 4:16 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 59 min |
| Aug 1, 4:51 PM EDT | Areal Flood Advisory | PHI | Monroe | 36 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | PHI | Philadelphia | 67 min |
| Aug 1, 5:06 PM EDT | Areal Flood Advisory | PHI | Montgomery, Philadelphia | 12 min |
| Aug 1, 5:09 PM EDT | Flash Flood Warning | PHI | Montgomery, Philadelphia | 3 hr |
| Aug 1, 5:22 PM EDT | Flash Flood Warning | PHI | Monroe | 106 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | PHI | Carbon | 56 min |
| Aug 1, 5:50 PM EDT | Special Weather Statement | PHI | Montgomery | 55 min |
| Aug 1, 5:53 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 100 min |
| Aug 1, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe, Northampton | 65 min |
| Aug 1, 6:08 PM EDT | Flash Flood Warning | PHI | Chester, Montgomery | 2 hr |
| Aug 1, 6:22 PM EDT | Special Weather Statement | PHI | Lehigh | 53 min |
| Aug 1, 6:30 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 64 min |
| Aug 1, 6:53 PM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 69 min |
| Aug 1, 6:59 PM EDT | Special Weather Statement | PHI | Northampton | 61 min |
| Aug 1, 7:32 PM EDT | Special Weather Statement | PHI | Chester | 58 min |
| Aug 1, 7:49 PM EDT | Areal Flood Advisory | PHI | Chester | 52 min |
| Aug 1, 1:18 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Aug 1, 1:43 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 86 min |
| Aug 1, 1:55 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| Aug 1, 12:13 AM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's | 47 min |
| Aug 1, 1:11 AM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 64 min |
| Aug 1, 1:17 PM EDT | Special Weather Statement | PHI | Queen Anne's | 58 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.